Maximal tight sets and the edmonds—Gallai decomposition for matchings


The Edmonds—Gallai decomposition theorem for matchings of finite or locally finite graphs is generalized to matchings of the kernel of an arbitrary graph.

This is a preview of subscription content, access via your institution.


  1. [1]

    R. Aharoni, On an obstruction for perfect matchings,Combinatorica,4 (1984), 1–6.

    MATH  MathSciNet  Google Scholar 

  2. [2]

    R. Aharoni, A generalization of Tutte’s 1-factor theorem to countable graphs,J. Comb. Th. (B) 37 (1984), 199–209.

    MATH  Article  MathSciNet  Google Scholar 

  3. [3]

    F. Bry andM. Las Vergnas, The Edmonds—Gallai decomposition for matchings in locally finite graphs,Combinatorica,2 (1982), 229–235.

    MATH  MathSciNet  Google Scholar 

  4. [4]

    J. Edmonds, Paths, trees and flowers,Can. J. Math.,17 (1965), 449–467.

    MATH  MathSciNet  Google Scholar 

  5. [5]

    T. Gallai, Maximale Systeme unabhängiger Kanten,Mat. Kut. Int. Közl.,9 (1964), 373–395.

    Google Scholar 

  6. [6]

    T. Gallai, On factorization of graphs,Acta Math. Acad. Sci. Hungar.,1 (1950), 133–153.

    MATH  Article  MathSciNet  Google Scholar 

  7. [7]

    F. Harary,Graph Theory, Addison—Wesley 1969.

  8. [8]

    L. Lovász, On the structure of factorizable graphs,Acta Math. Acad. Sci, Hung.,23 (1972), 179–185.

    MATH  Article  Google Scholar 

  9. [9]

    R. Schmidt,Ein Reduktionsverfahren für Weg-endliche Graphen, Dissertation, Hamburg 1982.

    MATH  Google Scholar 

  10. [10]

    K. Steffens, Matchings in countable graphs,Can. J. Math.,29 (1976), 165–168.

    MathSciNet  Google Scholar 

Download references

Author information



Rights and permissions

Reprints and Permissions

About this article

Cite this article

Steffens, K. Maximal tight sets and the edmonds—Gallai decomposition for matchings. Combinatorica 5, 359–365 (1985).

Download citation

AMS subject classification (1980)

  • 04 A 20
  • 05 A 05